Alert archive / Tennessee / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 132, NWS Morristown, TN

August 25, 2021Anderson County, Knox County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Aug 25, 2021, 4:13 PM EDT for Anderson County, Knox County, Tennessee. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2021, 4:13 PM EDT (20:13 UTC)
Expired
Aug 25, 2021, 5:00 PM EDT
In force
47 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Anderson County, TN, Knox County, TN

The radar

The Knoxville radar (KMRX), 72 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 4:25 PM EDTTSTM WND DMG3 Se Powell, TNTREE IN ROADWAY AT FREDONIA ROAD AND BLOSSOM ROAD.
Aug 25, 4:28 PM EDTTSTM WND DMG2 Ne Bearden, TNTREE BLOCKING THE ROAD AT CROSBY DRIVE AND LONAS DRIVE.
Aug 25, 4:45 PM EDTTSTM WND DMG1 Se Knoxville, TNTREE ACROSS THE ROAD ON DALE AVENUE BETWEEN THE INTERSTATE RAMPS AND N 17TH STREET BLOCKING THE ENTIRE ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 729 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
729 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

856 
WUUS54 KMRX 252013
SVRMRX
TNC001-093-252100-
/O.NEW.KMRX.SV.W.0132.210825T2013Z-210825T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
413 PM EDT Wed Aug 25 2021

The National Weather Service in Morristown has issued a

* Severe Thunderstorm Warning for...
  Southwestern Knox County in east Tennessee...
  South central Anderson County in east Tennessee...

* Until 500 PM EDT.

* At 413 PM EDT, a severe thunderstorm was located near Knoxville,
  moving west at 10 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Knoxville, Oak Ridge, Clinton, Farragut, Bearden and Karns. 

This includes Interstate 40 in Tennessee between mile markers 372 and
387.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3584 8420 3609 8420 3599 8393 3591 8394
      3584 8412 3585 8413 3585 8414 3583 8414
      3582 8418
TIME...MOT...LOC 2013Z 088DEG 9KT 3595 8401 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Garuckas
3 follow-up statements
472 
WWUS54 KMRX 252031
SVSMRX

Severe Weather Statement
National Weather Service Morristown TN
431 PM EDT Wed Aug 25 2021

TNC001-093-252100-
/O.CON.KMRX.SV.W.0132.000000T0000Z-210825T2100Z/
Knox TN-Anderson TN-
431 PM EDT Wed Aug 25 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN KNOX AND SOUTH CENTRAL ANDERSON COUNTIES...

At 430 PM EDT, a severe thunderstorm was located near Knoxville,
moving west at 10 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Knoxville, Oak Ridge, Clinton, Farragut, Bearden and Karns. 

This includes Interstate 40 in Tennessee between mile markers 372 and
387.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3584 8420 3609 8420 3599 8393 3591 8394
      3584 8412 3585 8413 3585 8414 3583 8414
      3582 8418
TIME...MOT...LOC 2030Z 088DEG 9KT 3595 8407 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Garuckas
075 
WWUS54 KMRX 252039
SVSMRX

Severe Weather Statement
National Weather Service Morristown TN
439 PM EDT Wed Aug 25 2021

TNC001-093-252100-
/O.CON.KMRX.SV.W.0132.000000T0000Z-210825T2100Z/
Knox TN-Anderson TN-
439 PM EDT Wed Aug 25 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN KNOX AND SOUTH CENTRAL ANDERSON COUNTIES...

At 438 PM EDT, a severe thunderstorm was located 7 miles northeast of
Farragut, or 8 miles west of Knoxville, moving west at 10 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Broadcast media.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Knoxville, Oak Ridge, Clinton, Farragut, Bearden and Karns. 

This includes Interstate 40 in Tennessee between mile markers 372 and
387.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm produced winds in excess of 50 mph at WBIR in North 
Knoxville. SEEK SHELTER NOW inside a sturdy structure and stay away 
from windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3584 8420 3609 8420 3599 8393 3591 8394
      3584 8412 3585 8413 3585 8414 3583 8414
      3582 8418
TIME...MOT...LOC 2038Z 088DEG 9KT 3595 8409 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Garuckas
543 
WWUS54 KMRX 252055
SVSMRX

Severe Weather Statement
National Weather Service Morristown TN
455 PM EDT Wed Aug 25 2021

TNC001-093-252104-
/O.EXP.KMRX.SV.W.0132.000000T0000Z-210825T2100Z/
Knox TN-Anderson TN-
455 PM EDT Wed Aug 25 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KNOX AND SOUTH
CENTRAL ANDERSON COUNTIES WILL EXPIRE AT 500 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 3584 8420 3609 8420 3599 8393 3591 8394
      3584 8412 3585 8413 3585 8414 3583 8414
      3582 8418
TIME...MOT...LOC 2054Z 088DEG 9KT 3595 8413 

$$

Garuckas

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:04 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 25, 3:04 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
304 PM EDT Wed Aug 25 2021

.SHORT TERM...(Today through Thursday)...

Key Messages:

1. Scattered showers and thunderstorms today and Thursday with a few
strong/severe storms possible, capable of producing damaging winds
and large hail.

2. Patchy/widespread fog tonight, some dense fog possible in the
river valleys.

Discussion:

A broad 596dm anticyclone continues to dominate over the central
CONUS this afternoon with a weak shortwave working through the mean
flow on the northern periphery across the Upper OH Valley into the
Great Lakes.  With that, convection has been slow to develop over
the southern Appalachians given ample subsidence, yet convective
temps are finally being exceeded over the plateau/mountains where CI
has commenced. Weak mean cloud layer flow (generally nely < 10kts)
suggests some propagation out of the higher terrain is possible
today, perhaps enhanced along any outflow boundaries that intrude
through the valley amongst a very unstable airmass later in the
afternoon/evening. Thus, did favor chance pops for the higher
elevations, slight chances in the valley.  Tonight am expecting
skies to sct out with loss of heating allowing for good radiational
cooling, which should lead to patchy fog in the river valleys, as
well as for locales that experience rainfall through this evening.

As for Thursday, much the same as today however with slightly more
shra/tsra coverage as the upper ridge weakens favoring gradual
height falls and thus less inhibition.  That being said,
temperatures look to be a few degrees cooler (still above normal
with heat indices nearing 100) given earlier cu formation, which
could delay CI a bit, as well as reduce peak diurnal instability. As
for hazards each day, convective mode favors pulse thunderstorms
given weak flow amidst deeply unstable columns, thus would expect
the potential for damaging downburst winds and large hail, as well
as brief heavy rainfall.

CDG

.LONG TERM...(Thursday night through Wednesday)...

Key Messages:

1. Hot with mainly afternoon/evening isolated to scattered showers
and thunderstorms expected Friday through the weekend.

2. Increased shower/thunderstorm coverage possible later in the
period but forecast uncertainty rises.

Discussion:

We start the period under an upper ridge with its center off the
Carolina coast. This ridge will build westward early in the period
before beginning to weaken/shift southeast by Sunday. We will see
hot and humid conditions with isolated to scattered showers and
thunderstorms mainly in the afternoon/evening hours each day Friday
through the weekend.

For the Monday through Wednesday period things get more complicated,
as models show an upper trough moving across the Great Lakes into
the Northeast which suppresses the ridge and allows a weak cold front
to sag toward and possibly into our area. Meanwhile models indicate
a possible tropical system could impact the western Gulf region and
the track of this potential system is not agreed upon and is still
highly uncertain.  Despite the uncertainty on how all of this will
play out, it does appear that there will be an increase in coverage
of showers/storms for the Monday through Wednesday period, with
Tuesday looking to be the day that warrants the highest PoPs for
now.  With the increased cloud cover and precipitation, daytime
temperatures are expected to be a bit lower during these latter
periods as well.

LW

&&

.AVIATION...
18Z TAF DISCUSSION.

Mostly low VFR cu expected through the rest of the day with
perhaps some diurnal shra/tsra at TYS and TRI which was featured
via tempo. Otherwise, low cu will erode overnight with ample
radiational cooling conditions to prompt patchy fog in the
valleys. HREF probabilities of MVFR were modest thus included such
at all sites by mid morning, with IFR/LIFR possible at TRI. On
Thursday another day of diurnal convection with fair wx cu to
prevail amidst light sly/vrb winds.

CDG

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             72  90  71  91  71 /  10  40  20  20  10
Knoxville McGhee Tyson Airport, TN  71  92  71  91  71 /  20  40  20  20  10
Oak Ridge, TN                       71  91  70  91  70 /  10  40  30  30  10
Tri Cities Airport, TN              68  91  67  90  67 /  30  50  20  20  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Aug 25, 11:00 AM EDT, 5 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
1100 AM EDT Wed Aug 25 2021

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-261500-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
1100 AM EDT Wed Aug 25 2021 /1000 AM CDT Wed Aug 25 2021/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

Isolated to scattered showers and thunderstorms are forecast
today, a few of which could be strong to severe with damaging
winds and large hail being the primary threats.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

In the hours before

Special weather statement, Aug 25, 2:18 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Morristown TN
218 PM EDT Wed Aug 25 2021

TNZ047-251900-
Southeast Carter TN-
218 PM EDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of southeastern Carter
County through 300 PM EDT...

At 216 PM EDT, Doppler radar was tracking a strong thunderstorm near
Elk Park, or 10 miles northwest of Newland. This storm was nearly
stationary.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hampton Creek Cove State Park, Roane Mountain State Park and Roan
Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent lightning is occurring with this storm. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.

&&

LAT...LON 3612 8203 3612 8205 3611 8206 3610 8208
      3611 8210 3611 8213 3615 8215 3614 8218
      3616 8221 3616 8222 3624 8217 3620 8198
TIME...MOT...LOC 1816Z 014DEG 3KT 3615 8209

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

TD
Special weather statement, Aug 25, 2:52 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Morristown TN
252 PM EDT Wed Aug 25 2021

TNZ035-036-067-251930-
Anderson TN-Roane TN-Morgan TN-
252 PM EDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of southeastern Morgan,
southwestern Anderson and northeastern Roane Counties through 330 PM
EDT...

At 251 PM EDT, Doppler radar was tracking a strong thunderstorm near
Oliver Springs, or 9 miles east of Wartburg, moving west at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Oak Ridge, Wartburg, Oliver Springs, Harriman, Oakdale, Coalfield,
Frozen Head State Park, Petros, Dearmond and Rosedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent lightning is occurring with this storm. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.

&&

LAT...LON 3614 8471 3618 8445 3616 8444 3617 8441
      3618 8440 3619 8436 3601 8429 3589 8460
TIME...MOT...LOC 1851Z 072DEG 9KT 3608 8442

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

TD
Special weather statement, Aug 25, 3:20 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Morristown TN
320 PM EDT Wed Aug 25 2021

TNZ071>074-252000-
Blount Smoky Mountains TN-Sevier Smoky Mountains TN-North Sevier TN-
NW Blount TN-
320 PM EDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of east central Blount
and southwestern Sevier Counties through 400 PM EDT...

At 320 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Pigeon Forge, or 11 miles west of Gatlinburg. This
storm was nearly stationary.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gatlinburg, Pigeon Forge, Smoky Mountains-Fontana Area, Townsend,
Wears Valley, Elkmont, Roundtop Mountain State Park, Great Smoky
Mountains National Park and Walland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3572 8382 3580 8362 3561 8346 3557 8359
      3558 8361 3557 8363 3557 8370 3556 8372
      3556 8377 3555 8378
TIME...MOT...LOC 1920Z 337DEG 4KT 3570 8369

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

TD
Special weather statement, Aug 25, 3:46 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Morristown TN
346 PM EDT Wed Aug 25 2021

TNZ073-252030-
North Sevier TN-
346 PM EDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of northwestern Sevier
County through 430 PM EDT...

At 345 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sevierville, moving southwest at 5 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sevierville, Pigeon Forge, McMahan, Wears Valley, Harrisburg,
Roundtop Mountain State Park and Seymour.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3589 8379 3591 8376 3592 8375 3592 8374
      3594 8370 3594 8368 3597 8353 3581 8344
      3569 8366 3569 8367
TIME...MOT...LOC 1945Z 065DEG 5KT 3587 8357

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

TD
Special weather statement, Aug 25, 4:02 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Morristown TN
402 PM EDT Wed Aug 25 2021

TNZ036-069-252045-
Anderson TN-Knox TN-
402 PM EDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of southwestern Knox
and south central Anderson Counties through 445 PM EDT...

At 402 PM EDT, Doppler radar was tracking a strong thunderstorm over
Knoxville, moving west at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Knoxville, Oak Ridge, Clinton, Farragut, Bearden, Powell and Karns.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3590 8426 3612 8422 3597 8388 3589 8390
      3586 8423
TIME...MOT...LOC 2002Z 098DEG 9KT 3596 8399

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Garuckas
Special weather statement, Aug 25, 4:07 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Morristown TN
407 PM EDT Wed Aug 25 2021

TNZ017-018-VAZ008-252045-
Sullivan TN-Johnson TN-Washington VA-
407 PM EDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of northeastern
Sullivan, northeastern Johnson and southeastern Washington Counties
through 445 PM EDT...

At 406 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mountain City, moving northwest at 5 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mountain City, Damascus, Harr, Shady Valley and Laurel Bloomery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3645 8179 3658 8206 3675 8179 3654 8170
      3653 8171 3651 8170 3650 8170
TIME...MOT...LOC 2006Z 141DEG 6KT 3653 8180

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Garuckas

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 2:18 PM EDTSpecial Weather StatementMRXCarter42 min
Aug 25, 2:52 PM EDTSpecial Weather StatementMRXMorgan38 min
Aug 25, 3:20 PM EDTSpecial Weather StatementMRXSevier40 min
Aug 25, 3:46 PM EDTSpecial Weather StatementMRXSevier44 min
Aug 25, 4:02 PM EDTAreal Flood AdvisoryMRXMorgan3 hr
Aug 25, 4:02 PM EDTSpecial Weather StatementMRXKnox43 min
Aug 25, 4:07 PM EDTSpecial Weather StatementMRXJohnson38 min
Aug 25, 4:20 PM EDTAreal Flood AdvisoryMRXJohnson3 hr
Aug 25, 4:21 PM EDTSpecial Weather StatementMRXKnox24 min
Aug 25, 4:32 PM EDTAreal Flood AdvisoryMRXKnox, Loudon22 min
Aug 25, 4:49 PM EDTFlash Flood WarningMRXKnox, Loudon3 hr
Aug 25, 5:01 PM EDTSpecial Weather StatementMRXGrainger44 min
Aug 25, 5:08 PM EDTSpecial Weather StatementMRXKnox52 min
Aug 25, 5:22 PM EDTAreal Flood AdvisoryMRXBledsoe3 hr
Aug 25, 5:26 PM EDTAreal Flood AdvisoryMRXBlount3 hr
Aug 25, 5:31 PM EDTAreal Flood AdvisoryMRXSullivan3 hr
Aug 25, 5:38 PM EDTAreal Flood AdvisoryMRXGrainger, Jefferson, Knox, Sevier, Union3 hr
Aug 25, 5:49 PM EDTSpecial Weather StatementMRXGrainger41 min
Aug 25, 5:53 PM EDTSpecial Weather StatementMRXSullivan52 min
Aug 25, 6:23 PM EDTSevere Thunderstorm WarningMRXGreene, Hamblen37 min
Aug 25, 6:27 PM EDTSpecial Weather StatementMRXGreene33 min
Aug 25, 6:30 PM EDTSpecial Weather StatementMRXSullivan45 min
Aug 25, 6:33 PM EDTSpecial Weather StatementMRXMcMinn27 min
Aug 25, 6:38 PM EDTSpecial Weather StatementMRXUnion37 min
Aug 25, 6:41 PM EDTSevere Thunderstorm WarningMRXGreene34 min
Aug 25, 6:54 PM EDTAreal Flood AdvisoryMRXGreene, Hamblen, Hawkins3 hr
Aug 25, 6:54 PM EDTSpecial Weather StatementMRXWashington51 min
Aug 25, 7:01 PM EDTAreal Flood AdvisoryMRXMcMinn3 hr
Aug 25, 7:03 PM EDTAreal Flood AdvisoryMRXClaiborne, Grainger, Union3 hr
Aug 25, 7:05 PM EDTAreal Flood AdvisoryMRXSullivan3 hr
Aug 25, 7:29 PM EDTSpecial Weather StatementMRXHawkins46 min
Aug 25, 7:50 PM EDTAreal Flood AdvisoryMRXKnox, Loudon70 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.